Overdosing on Xanax or other benzodiazepines can cause mild to severe symptoms. In some cases, death is possible.
Your individual symptoms will depend on:
- how much Xanax you took
- your body chemistry and how sensitive you are to depressants
- whether you took Xanax in conjunction with other drugs
In mild cases, you may experience:
- uncontrolled muscle movements
- poor coordination
- slurred speech
- slow reflexes
- rapid heartbeat
In severe cases, you may experience:
- chest pain
- difficulty breathing
- abnormal heart rhythm
Common Xanax side effects
As with most medications, Xanax can cause mild side effects even at a low dose. The most common side effects include:
These effects are usually mild and will go away in a few days or weeks. If you experience these side effects while taking your prescribed dose, it doesn’t mean you’ve overdosed.
However, you should keep you doctor informed about any side effects you’re experiencing. If they’re more severe, your doctor may want to reduce your dosage or switch you to a different medication.